Unexpected acute renal injury after high-dose etoposide phosphate and total body irradiation in children undergoing hematopoietic stem cell transplantation

Abstract

High-dose etoposide phosphate, a water-soluble prodrug of etoposide, may be used after total body irradiation (TBI) in pediatric allogeneic bone marrow transplantation for lymphoblastic leukemia. In a retrospective study of 21 children treated at the Nancy University Hospital (2000–2014), we identified unprecedentedly an unexpectedly high incidence (57%) of acute renal injury following etoposide phosphate infusion. Patients who developed renal function impairment experienced more severe mucositis but had outcomes similar to those who did not. No risk factors were identified. We speculate that the etoposide phosphate diluent, dextran 40, may have been the causative agent in these post-TBI renal toxicity cases.

http://ift.tt/2tIW3Eu

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s